Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 439, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 26, 2008, 8:50 PM CDT for Camden County, Laclede County, Pulaski County, Missouri. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2008, 8:50 PM CDT (01:50 UTC)
- Expired
- Jun 26, 2008, 9:30 PM CDT
- In force
- 40 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
Counties Camden County, MO, Laclede County, MO, Pulaski County, MO
The radar
The Springfield radar (KSGF), 118 km from the middle of the area, began a volume at 01:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 9:14 PM CDT | HAIL 0.25 | Richland, MO | WIND GUSTS TO 30 MPH AS WELL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.8 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2652 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1274 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 270150 SVRSGF MOC029-105-169-270230- /O.NEW.KSGF.SV.W.0439.080627T0150Z-080627T0230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 850 PM CDT THU JUN 26 2008 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN LACLEDE COUNTY IN SOUTHWEST MISSOURI... PULASKI COUNTY IN CENTRAL MISSOURI... SOUTHEASTERN CAMDEN COUNTY IN CENTRAL MISSOURI... * UNTIL 930 PM CDT. * AT 848 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR RICHLAND...OR 12 MILES WEST OF WAYNESVILLE...MOVING SOUTHEAST AT 11 MPH. THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RICHLAND BY 855 PM CDT. 6 MILES WEST OF WAYNESVILLE AND 7 MILES WEST OF ST. ROBERT BY 930 PM CDT. THE TOWNS OF SWEDEBORG...OZARK SPRINGS AND LAQUEY ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. THIS ALSO INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 141 AND 163. THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. LAT...LON 3785 9208 3764 9234 3785 9258 3801 9243 TIME...MOT...LOC 0150Z 308DEG 10KT 3787 9242 $$ BARJENBRUCH
3 follow-up statements
000 WWUS53 KSGF 270205 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 904 PM CDT THU JUN 26 2008 MOC029-105-169-270230- /O.CON.KSGF.SV.W.0439.000000T0000Z-080627T0230Z/ LACLEDE MO-PULASKI MO-CAMDEN MO- 904 PM CDT THU JUN 26 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR NORTHEASTERN LACLEDE...NORTHWESTERN PULASKI AND SOUTHEASTERN CAMDEN COUNTIES... AT 903 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR RICHLAND...OR 10 MILES WEST OF WAYNESVILLE...MOVING SOUTHEAST AT 11 MPH. THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES WEST OF WAYNESVILLE AND 7 MILES WEST OF ST. ROBERT BY 930 PM CDT. THE TOWNS OF OZARK SPRINGS AND LAQUEY ARE IN THE PATH OF THIS SEVERE THUNDERSTORM. THIS ALSO INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 141 AND 163. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN SPRINGFIELD. LAT...LON 3785 9208 3764 9234 3785 9258 3801 9243 TIME...MOT...LOC 0204Z 308DEG 10KT 3785 9238 $$ BARJENBRUCH
000
WWUS53 KSGF 270219
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
918 PM CDT THU JUN 26 2008
MOC029-105-270228-
/O.CAN.KSGF.SV.W.0439.000000T0000Z-080627T0230Z/
LACLEDE MO-CAMDEN MO-
918 PM CDT THU JUN 26 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LACLEDE AND
SOUTHEASTERN CAMDEN COUNTIES IS CANCELLED...
LAT...LON 3785 9208 3767 9230 3767 9231 3771 9239
3771 9240 3771 9241 3790 9241 3792 9237
TIME...MOT...LOC 0218Z 333DEG 16KT 3780 9235
$$
MOC169-270230-
/O.CON.KSGF.SV.W.0439.000000T0000Z-080627T0230Z/
PULASKI MO-
918 PM CDT THU JUN 26 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR SOUTHERN PULASKI COUNTY...
AT 912 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED NEAR OZARK
SPRINGS...OR 9 MILES WEST OF WAYNESVILLE...MOVING SOUTHEAST AT 18
MPH. THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
8 MILES SOUTHWEST OF WAYNESVILLE BY 925 PM CDT.
THE TOWN OF LAQUEY IS IN THE PATH OF THIS SEVERE THUNDERSTORM. THIS
ALSO INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 145 AND 163.
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN SPRINGFIELD.
LAT...LON 3785 9208 3767 9230 3767 9231 3771 9239
3771 9240 3771 9241 3790 9241 3792 9237
TIME...MOT...LOC 0218Z 333DEG 16KT 3780 9235
$$
BARJENBRUCH000
WWUS53 KSGF 270227
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
927 PM CDT THU JUN 26 2008
MOC169-270237-
/O.EXP.KSGF.SV.W.0439.000000T0000Z-080627T0230Z/
PULASKI MO-
927 PM CDT THU JUN 26 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN PULASKI COUNTY
EXPIRES AT 930 PM CDT...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER
SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3785 9208 3767 9230 3767 9231 3771 9239
3771 9240 3771 9241 3790 9241 3792 9237
TIME...MOT...LOC 0227Z 333DEG 16KT 3776 9233
$$
BARJENBRUCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 6:44 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jun 26, 6:44 PM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 644 PM CDT THU JUN 26 2008 ...UPDATE TO AVIATION... .DISCUSSION... THE MAIN FORECAST CONCERNS ARE ISOLATED TO SCATTERED THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING...THEN BETTER CHANCES OF WIDESPREAD THUNDERSTORMS FRIDAY NIGHT INTO SATURDAY. CURRENTLY TEMPERATURES HAVE WARMED WELL INTO THE 80S ACROSS THE SOUTHERN AND WESTERN PORTIONS OF THE CWA. CLOUD COVER FROM THE MORNING MCS HAS LEFT CENTRAL MISSOURI COOL WITH TEMPERATURES IN THE 70S. CURRENT LAPS DATA SHOWS SURFACE BASE CAPES ON THE ORDER OF 2500 TO 3500 J/KG WITH LITTLE CIN ACROSS THE AREAS THAT HAVE WARMED INTO THE 80S. LESS INSTABILITY IS PRESENT ACROSS CENTRAL MISSOURI WITH CAPES ON THE ORDER OF 500 TO 1000 J/KG WITH CIN VALUES LESS THAN -100 J/KG. THIS AFTERNOON AND EARLY EVENING...A NUMBER OF OUTFLOW BOUNDARIES FROM THE MORNING MCS REMAIN OVER THE AREA. THESE OUTFLOW BOUNDARIES WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT ACROSS THE SOUTHERN AND WESTERN CWA THIS AFTERNOON. WILL LIKELY SEE DEVELOPMENT START HERE IN THE NEXT HOUR AND CONTINUE INTO THE EVENING HOURS. THIS ACTIVITY WILL BE SCATTERED IN NATURE. WIND SHEAR REMAINS QUITE WEAK...SO THUNDERSTORMS THAT DEVELOP WITH BE PULSE IN NATURE. WITH THE AMOUNT OF INSTABILITY PRESENT...A FEW OF THE STRONGER STORMS COULD PULSE TO MARGINALLY SEVERE AT TIMES. WITH THE LOSS OF SURFACE HEATING THIS EVENING...THIS ACTIVITY SHOULD WEAKEN DURING THE EARLY EVENING HOURS. TONIGHT...ANOTHER COMPLEX OF STORMS HAS DEVELOPED ACROSS NORTHERN MISSOURI THIS AFTERNOON. THIS ACTIVITY SHOULD DRIFT TO THE SOUTH AND EAST AND MAY CLIP THE NORTHERN AND EASTERN PORTIONS OF THE CWA TONIGHT. WIND SHEAR WILL REMAIN WEAK ACROSS THE AREA KEEPING THE SEVERE THREAT LIMITED. THE LOW LEVEL JET WILL INCREASE ENOUGH TONIGHT THAT THIS ACTIVITY SHOULD REMAIN ONGOING THROUGH THE OVERNIGHT HOURS. FRIDAY...THERE COULD BE A FEW ONGOING SHOWERS AND THUNDERSTORMS ACROSS THE NORTHWESTERN PORTIONS OF THE CWA FRIDAY MORNING...A LOT LIKE WHAT WE SAW THIS MORNING. THE AIRMASS OVER THE REGION WILL REMAIN MOIST AND UNSTABLE THROUGH THE AFTERNOON. SCATTERED THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AND EVENING HOURS...ESPECIALLY ALONG ANY OUTFLOW BOUNDARIES THAT DRIFT INTO THE AREA. THE SEVERE THREAT WILL AGAIN BE LIMITED WITH THIS ACTIVITY. FRIDAY NIGHT AND SATURDAY...BETTER CHANCES FOR WIDESPREAD THUNDERSTORMS WILL OCCUR LATE FRIDAY EVENING INTO SATURDAY...AS AN UPPER LEVEL SHORTWAVE MOVES ACROSS THE NORTHERN PLAINS INTO THE GREAT LAKES REGION. THE ASSOCIATED COLD FRONT WILL BE THE FOCUS FOR STRONG TO SEVERE THUNDERSTORMS AS IT PUSHES THROUGH THE AREA. WIND SHEAR WILL INCREASE WITH THE APPROACH OF THE UPPER LEVEL SHORTWAVE...ALLOWING FOR ORGANIZED STORMS. GIVEN THE TIMING OF THE FRONTAL PASSAGE...A SQUALL LINE WILL LIKELY FORM AHEAD OF THE FRONT AS IT PUSHES SOUTH INTO THE AREA. DAMAGING WINDS AND MARGINALLY SEVERE HAIL WILL BE THE MAIN HAZARDS EXPECTED WITH THIS ACTIVITY. HEAVY RAINFALL WILL ALSO BE POSSIBLE AS PRECIPITABLE WATER VALUES WILL RANGE FROM ONE AND THREE QUARTERS TO TWO INCHES. THE FRONT WILL BE PROGRESSIVE WITH JUST LOCALLY HEAVY RAINFALL EXPECTED. THERE COULD BE A FEW LOW WATER CROSSINGS THAT FLOOD WITH THE FRONTAL PASSAGE...BUT WIDESPREAD FLOODING IS NOT EXPECTED AT THIS TIME SO WILL LET THE ESF EXPIRE WITH THIS PACKAGE. THE FRONT WILL LIKELY STALL NEAR THE MISSOURI ARKANSAS BORDER SATURDAY MORNING...WITH REDEVELOPMENT EXPECTED THROUGH THE AFTERNOON. A SEVERE THREAT WILL REMAIN SOUTH OF THE FRONT THROUGH SATURDAY AFTERNOON...BEFORE UPPER LEVEL ENERGY KICKS THE FRONT FURTHER SOUTH SATURDAY NIGHT. THIS WILL BE ACROSS THE SOUTHERN CWA MAINLY ALONG AND SOUTH OF HIGHWAY 60. NORTHWEST FLOW WILL RETURN TO THE AREA SUNDAY INTO THE START OF THE WORK WEEK WITH BELOW NORMAL TEMPERATURES EXPECTED. CANNOT RULE OUT DISTURBANCES RIDING THROUGH THE NORTHWEST FLOW AND CREATING SLIGHT CHANCES FOR POPS OVER THIS TIME...HOWEVER CONFIDENCE IS TOO LOW AT THIS TIME TO INCLUDE POPS AT THIS TIME. DURING THE MIDDLE HALF OF WEEK...ANOTHER UPPER LEVEL SHORTWAVE WILL APPROACH THE AREA RETURNING BETTER CHANCES FOR POPS TO THE AREA. WISE && .AVIATION... FOR THE 00Z TAF PACKAGE...CUMULUS FIELD WILL CONTINUE TO DIMINISH AS THE EVENING WEARS ON...AND WILL LIKELY LEAVE CLEAR SKIES FOR THE LATE EVENING WITH THE EXCEPTION OF A FEW CIRRUS. ANTICIPATE THAT CIRRUS MAY INCREASE A BIT OVERNIGHT WITH CONVECTIVE DEBRIS CLOUDS IN THE AREA. THERE WILL ALSO LIKELY BE A CONVECTIVE SYSTEM COMING OFF OF THE HIGH PLAINS BY MORNING...BUT AT THE MOMENT LOOKS TO STAY WELL TO OUR NORTH. OTHERWISE...THE ONLY OTHER CONCERN IS IF A STRAY STORM OR TWO WILL BE ABLE TO DEVELOP AROUND SUN UP...SIMILAR TO THIS MORNING AND AS THE WRF INDICATES. THIS DOES NOT LOOK LIKELY...AND BELIEVE TAF SITES WILL STAY DRY AT LEAST INTO TOMORROW AFTERNOON WHEN POP UP THUNDERSTORMS WILL AGAIN BE A POSSIBILITY. A POTENT FRONTAL SYSTEM WILL THEN AFFECT THE REGION LATE TOMORROW NIGHT. BARJENBRUCH && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Jun 26, 7:38 PM CDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 738 PM CDT THU JUN 26 2008 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-280045- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 738 PM CDT THU JUN 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL AFFECT CENTRAL MISSOURI THIS EVENING. OCCASIONAL CLOUD TO GROUND LIGHTNING...SMALL HAIL AND WIND GUSTS TO 40 MPH WILL BE POSSIBLE WITH THIS ACTIVITY. ADDITIONAL THUNDERSTORMS MAY BE POSSIBLE AFTER MIDNIGHT TONIGHT AS A MODEST LOW LEVEL JET DEVELOPS ACROSS THE AREA. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A BETTER CHANCE FOR THUNDERSTORMS WILL OCCUR LATE FRIDAY INTO SATURDAY WITH THE APPROACH AND PASSAGE OF A COLD FRONT. STRONG INSTABILITY AND INCREASING VERTICAL WIND SHEAR WILL SUPPORT SEVERE THUNDERSTORM DEVELOPMENT...MAINLY FRIDAY NIGHT. LARGE HAIL AND STRONG THUNDERSTORM WINDS WILL BE THE MAIN POTENTIAL HAZARDS. AREAS OF HEAVY RAINFALL AND FLASH FLOODING WILL ALSO BE POSSIBLE FRIDAY NIGHT AND EARLY SATURDAY. THE FRONT IS EXPECTED TO STALL NEAR THE MISSOURI ARKANSAS BORDER SATURDAY. STRONG TO SEVERE STORMS WILL BE POSSIBLE THROUGH SATURDAY EVENING GENERALLY SOUTH OF THE INTERSTATE 44 CORRIDOR NEAR THE STALLED FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) GAGAN
In the hours before
Special weather statement, Jun 26, 8:28 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 828 PM CDT THU JUN 26 2008 MOZ070-270200- PULASKI MO- 828 PM CDT THU JUN 26 2008 ...SIGNIFICANT WEATHER ALERT FOR NORTHERN PULASKI COUNTY UNTIL 900 PM CDT... AT 824 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF DIXON...OR 8 MILES NORTH OF WAYNESVILLE...MOVING SOUTH AT 13 MPH. PEOPLE IN NORTHERN PULASKI COUNTY...INCLUDING THE CITIES OF WAYNESVILLE AND ST. ROBERT...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BARJENBRUCH
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 11:24 PM CDT | Areal Flood Advisory | SGF | Laclede, Pulaski, Texas | 6 hr |
| Jun 26, 11:45 PM CDT | Flash Flood Warning | SGF | Laclede, Pulaski, Texas | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.